Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 52, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2022, 5:33 PM MDT for 4 counties in Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2022, 5:33 PM MDT (23:33 UTC)
- Expired
- May 28, 2022, 6:15 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Arthur County, NE, Cherry County, NE, Grant County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 5:00 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2667 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789
WUUS53 KLBF 282333
SVRLBF
NEC005-031-075-091-290015-
/O.NEW.KLBF.SV.W.0052.220528T2333Z-220529T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
533 PM MDT Sat May 28 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Arthur County in west central Nebraska...
Southwestern Cherry County in north central Nebraska...
Grant County in west central Nebraska...
Northwestern Hooker County in west central Nebraska...
* Until 615 PM MDT.
* At 533 PM MDT, a severe thunderstorm was located 9 miles northwest
of Arthur, moving north at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Hyannis, Whitman, Carr Lake, Duluth, Sand Puddin Lake, Cogill Lake,
Mother Lake, Jensen Lake, Green Lake, Hire, Whitman Road crossing
the North Branch of the Middle Loup River, Velma, Pratt Lake,
Spring Valley Lake and Weir.
This includes the following highways...
Highway 2 between mile markers 140 and 173.
Highway 61 between mile markers 126 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4157 10171 4162 10194 4227 10183 4224 10106
TIME...MOT...LOC 2333Z 197DEG 32KT 4166 10183
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CDC1 follow-up statement
641
WWUS53 KLBF 282353
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
553 PM MDT Sat May 28 2022
NEC005-290002-
/O.CAN.KLBF.SV.W.0052.000000T0000Z-220529T0015Z/
Arthur NE-
553 PM MDT Sat May 28 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARTHUR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
north central and west central Nebraska.
LAT...LON 4175 10154 4175 10192 4227 10183 4224 10106
TIME...MOT...LOC 2352Z 197DEG 32KT 4183 10176
$$
NEC031-075-091-290015-
/O.CON.KLBF.SV.W.0052.000000T0000Z-220529T0015Z/
Cherry NE-Grant NE-Hooker NE-
553 PM MDT Sat May 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHWESTERN CHERRY...GRANT AND NORTHWESTERN HOOKER COUNTIES...
At 552 PM MDT, a severe thunderstorm was located 11 miles south of
Hyannis, or 18 miles north of Arthur, moving north at 35 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Hyannis, Whitman, Carr Lake, Green Lake, Duluth, Hire, Whitman Road
crossing the North Branch of the Middle Loup River, Pratt Lake,
Spring Valley Lake, Cogill Lake, Weir and Mother Lake.
This includes the following highways...
Highway 2 between mile markers 140 and 173.
Highway 61 between mile markers 139 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4175 10154 4175 10192 4227 10183 4224 10106
TIME...MOT...LOC 2352Z 197DEG 32KT 4183 10176
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:26 PM MDT, 7 minutes earlier.
Area forecast discussion, May 28, 5:26 PM MDT, 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 626 PM CDT Sat May 28 2022 .SHORT TERM...(This evening through Sunday night) Issued at 354 PM CDT Sat May 28 2022 The main concern in the short term will be thunderstorm development late this afternoon and evening and then again on Sunday. There is a dryline across the west that will continue to push into western Nebraska. This becomes the focus for thunderstorm development across southwest Nebraska. The environment across SW Nebraska is a little limited however, as there is a lot of inhibition. There have been a few thunderstorms that have tried to develop across the northeast CO border, however they are struggling to sustain. Confidence is low to medium in thunderstorm development across southwest Nebraska, with inhibition and limited moisture. Storms will generally be isolated in nature this afternoon. Generally don't expect much development until after 5pm CT as the upper level jet moves into western Nebraska. Bufkit soundings around that area were showing inverted V soundings suggesting the main threat would be damaging winds. A secondary threat of large hail will also be possible with storms that develop late this afternoon into the early evening. As convection moves eastward it is expected to form a broken line of storms with much of the focus across the northern Sandhills into north central Nebraska. Storms will be mostly elevated in nature, with again bufkit again showing inverted-v soundings across the northern Sandhills. The environment is very favorable for damaging wind gust and this will be the primary hazard with these storms. There may also be a secondary potential for a hail threat as well with the elevated storms. For Sunday, A short wave trof will move into the High Plains. A jet streak will move into the High Plains as well. Thunderstorm development is expected Sunday afternoon and evening. Thunderstorms will initially be isolated but should become more scattered in nature by evening. Initial storm development will be across western Nebraska, generally west of HWY 83 then spread eastward. As storms move eastward they may interact with the LLJ, intensifying storms. Severe storms are expected to be east of the forecast area by midnight, however there still may be lingering storms through the overnight hours. .LONG TERM...(Monday through Saturday) Issued at 354 PM CDT Sat May 28 2022 The main concern in the long term will be thunderstorms on Memorial Day. A few of the models have begun to shift thunderstorm development westward with the latest runs, moving farther west into the Sandhills for Monday. A strong jet max will move into the region Monday afternoon as the upper level trof digs into the area. As of right now, the greatest threat for severe thunderstorms remains to the east of the forecast area, but will need to continue to monitor as a shift to the west with the system will shift the severe thunderstorm potential as well. Temperatures will also cool down Tuesday and Wednesday with highs only in the 60s, before warming up the remainder of the week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 626 PM CDT Sat May 28 2022 Thunderstorms and gusty winds are the primary aviation weather concerns over the next 24 hours or so. Scattered storms will move through western and north central Nebraska this evening, possibly producing very strong erratic wind gusts and hail. That activity should be east of the forecast area or dissipated by 29/06z. Winds then transition to northwest behind a cool front. Additional thunderstorms are expected Sunday afternoon, mainly after 29/22z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Snively
Hazardous weather outlook, May 28, 2:16 PM MDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 316 PM CDT Sat May 28 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-292030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 316 PM CDT Sat May 28 2022 /216 PM MDT Sat May 28 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Elevated fire conditions are expected along and south of Interstate 80 until sunset. The concern is gusty winds and humidity near or below 20 percent. Isolated to scattered severe thunderstorms are possible this evening. The area of concern is generally along and north of Interstate 80 and the hazards are large hail and damaging wind gusts in excess of 70 mph. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered to numerous severe storms are possible late Sunday afternoon and evening with the best chance across north central Nebraska. Very large hail and damaging winds are the main threats. An isolated tornado is also possible. Thunderstorms are possible Monday. The risk of organized severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Sunday. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 28, 4:29 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
429 PM MDT Sat May 28 2022
NEZ004-094-282245-
Sheridan NE-Western Cherry NE-
429 PM MDT Sat May 28 2022
...A strong thunderstorm will impact portions of northwestern Cherry
and north central Sheridan Counties through 445 PM MDT...
At 428 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Gordon, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hoover Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4284 10221 4292 10240 4300 10235 4300 10205
TIME...MOT...LOC 2228Z 212DEG 26KT 4298 10226
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GomezSpecial weather statement, May 28, 4:38 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
538 PM CDT Sat May 28 2022
NEZ022-056>059-282330-
Deuel NE-Garden NE-Perkins NE-Lincoln NE-Keith NE-
538 PM CDT Sat May 28 2022
...Strong thunderstorms will impact portions of northeastern Perkins,
Keith, western Lincoln, southeastern Garden and northeastern Deuel
Counties through 630 PM CDT/530 PM MDT/...
At 538 PM CDT/438 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Big Springs to near
Wallace. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ogallala, Big Springs, Sutherland, Hershey, Paxton, Wallace, Brule,
Madrid, Elsie, Keystone, Kingsley Dam, Sarben, Lemoyne, Sutherland
Reservoir State Recreation Area, Roscoe, O'Fallons, Megeath, Eagle
Gulch Campground, Ruthon and Grainton.
This includes the following highways...
Highway 61 between mile markers 73 and 107.
Highway 92 between mile markers 120 and 138.
Highway 97 between mile markers 3 and 5.
Interstate 80 in Nebraska between mile markers 108 and 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4139 10198 4125 10076 4073 10121 4110 10222
TIME...MOT...LOC 2238Z 218DEG 27KT 4112 10208 4082 10124
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDCSpecial weather statement, May 28, 4:52 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
552 PM CDT Sat May 28 2022
NEZ035-057>059-282330-
Arthur NE-Perkins NE-Lincoln NE-Keith NE-
552 PM CDT Sat May 28 2022
...Strong thunderstorms will impact portions of southwestern Arthur,
northeastern Perkins, Keith and northwestern Lincoln Counties through
630 PM CDT/530 PM MDT/...
At 551 PM CDT/451 PM MDT/, Doppler radar was tracking strong
thunderstorms producing a landspout along a line extending from 9
miles northwest of Brule to near Wallace. Movement was northeast at
30 mph.
HAZARD...Landspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Ogallala, Sutherland, Hershey, Paxton, Sarben, Lemoyne, Keystone,
Sutherland Reservoir State Recreation Area, Roscoe, Kingsley Dam,
Eagle Gulch Campground, Coker, O'Fallons, Nevens, Broganville,
McKeag, Otter Creek Campground, Lake View Campground, Big Bald Hill
and Belmar.
This includes the following highways...
Highway 61 between mile markers 82 and 116.
Highway 92 between mile markers 122 and 138.
Interstate 80 in Nebraska between mile markers 120 and 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4153 10193 4122 10078 4083 10111 4116 10205
TIME...MOT...LOC 2251Z 218DEG 27KT 4121 10200 4090 10116
LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDCSpecial weather statement, May 28, 5:06 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service North Platte NE
506 PM MDT Sat May 28 2022
NEZ004-094-282345-
Sheridan NE-Western Cherry NE-
506 PM MDT Sat May 28 2022
...A strong thunderstorm will impact portions of west central Cherry
and southeastern Sheridan Counties through 545 PM MDT...
At 506 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles north of Ellsworth, or 30 miles southeast of Rushville, moving
northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Hill, Billys Lake, Morgan Lake, Wolf Hill and Argo Hill.
This includes Highway 61 between mile markers 187 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of and north central Nebraska.
&&
LAT...LON 4220 10211 4228 10232 4264 10219 4241 10167
TIME...MOT...LOC 2306Z 214DEG 19KT 4234 10213
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GomezSpecial weather statement, May 28, 5:22 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
522 PM MDT Sat May 28 2022
NEZ023-035-057-290000-
Grant NE-Arthur NE-Keith NE-
522 PM MDT Sat May 28 2022
...Strong thunderstorms will impact portions of Arthur, southern
Grant and Keith Counties through 600 PM MDT...
At 521 PM MDT, Doppler radar was tracking strong thunderstorms
producing a landspout along a line extending from near Arthur to near
Lemoyne to 9 miles southeast of Big Springs. Movement was northeast
at 30 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Ogallala, Arthur, Brule, Keystone, Kingsley Dam, Lemoyne, Roscoe,
Swede Lake, Cogill Lake, Megeath, Green Lake, Bucktail Lake, Three
Mile Lake, Pratt Lake, Eagle Gulch Campground, Haythorn Lake, Lena,
Sand Puddin Lake, Nevens and Broganville.
This includes the following highways...
Highway 61 between mile markers 80 and 155.
Highway 92 between mile markers 124 and 178.
Interstate 80 in Nebraska between mile markers 112 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern and west central Nebraska.
&&
LAT...LON 4198 10143 4174 10143 4102 10141 4102 10201
4122 10198 4197 10196
TIME...MOT...LOC 2321Z 203DEG 32KT 4159 10179 4130 10175 4094 10200
LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:04 PM MDT | Special Weather Statement | LBF | Keith | 41 min |
| May 27, 6:12 PM MDT | Special Weather Statement | LBF | Keya Paha | 33 min |
| May 27, 6:16 PM MDT | Special Weather Statement | LBF | Thomas | 44 min |
| May 27, 6:23 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 37 min |
| May 27, 6:33 PM MDT | Special Weather Statement | LBF | Perkins | 42 min |
| May 27, 6:40 PM MDT | Special Weather Statement | LBF | Brown | 50 min |
| May 27, 7:06 PM MDT | Special Weather Statement | LBF | Perkins | 24 min |
| May 27, 7:27 PM MDT | Special Weather Statement | LBF | Rock | 48 min |
| May 27, 7:30 PM MDT | Special Weather Statement | LBF | Lincoln, Logan | 45 min |
| May 27, 7:32 PM MDT | Special Weather Statement | LBF | Hayes | 43 min |
| May 27, 8:03 PM MDT | Special Weather Statement | LBF | Holt | 42 min |
| May 27, 8:54 PM MDT | Special Weather Statement | LBF | Loup, Rock | 36 min |
| May 27, 9:29 PM MDT | Special Weather Statement | LBF | Holt | 31 min |
| May 28, 4:29 PM MDT | Special Weather Statement | LBF | Sheridan | 16 min |
| May 28, 4:38 PM MDT | Special Weather Statement | LBF | Keith | 52 min |
| May 28, 4:52 PM MDT | Special Weather Statement | LBF | Keith | 38 min |
| May 28, 5:06 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| May 28, 5:22 PM MDT | Special Weather Statement | LBF | Arthur, Grant, Keith | 38 min |
| May 28, 5:45 PM MDT | Special Weather Statement | LBF | Cherry | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.